MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar catheter and the patient experienced cardiac perforation treated with pericardiocentesis and prolonged hospitalization.It was reported that during an afib case with a pericardial effusion was noticed in the patient.The physician was checking intracardiac echocardiography (ice) with the soundstar catheter and a pericardial effusion was noticed.The pericardial effusion was confirmed via echo.The medical intervention provided was a pericardiocentesis; it is unknown how much fluid was removed.The patient was in stable condition.The physician believes that the soundstar catheter may have caused a perforation, as the physician was having difficulty accessing the ventricle, but the information has not yet been confirmed.A new varipulse catheter was opened for the procedure, but it was never inserted into the patient.A webster cs catheter and a soundstar catheter were the only bwi devices inside the patient for the procedure.No ablation had been performed for the procedure.Additional information was later received indicating the physician¿s opinion on the cause of this adverse event was patient condition and the anatomy of the patient.The outcome of the adverse event was reported as fully recovered (no residual effects).The patient required extended hospitalization because of an overnight stay.Relevant tests/laboratory data presented was that transthoracic echocardiogram (tee) was performed.The procedural activated clotting time (act) was over 350.No catheter exchanges occurred during the procedure.One transseptal puncture site was performed during the procedure with a bayless needle.The patient did not require cardiac surgery.The event may have occurred when inserting ultrasound or rv catheter, but it is unknown.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: for field d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23824162
Report Number2029046-2025-04177
Device Sequence Number21325559
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public(01)10846835008869
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10439236
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5 FR VARIPULSE CATHETER; BAYLESS NEEDLE; UNK_CARTO 3; UNK_TRUPULSE GENERATOR; UNK_WEBSTER CS WITH AUTO ID
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexMale
Patient RaceWhite